Dirac submanifolds and poisson involutions

Research output: Contribution to journalArticlepeer-review

35 Scopus citations


Dirac submanifolds are a natural generalization in the Poisson category of the symplectic submanifolds of a symplectic manifold. They correspond to symplectic subgroupoids of the symplectic groupoid of the given Poisson manifold. In particular, Dirac submanifolds arise as the stable loci of Poisson involutions. In this paper, we make a general study of these submanifolds including both local and global aspects.In the second part of the paper, we study Poisson involutions and the induced Poisson structures on their stable loci. In particular, we discuss the Poisson involutions on a special class of Poisson groups, and more generally Poisson groupoids, called symmetric Poisson groups, and symmetric Poisson groupoids. Many well-known examples, including the standard Poisson group structures on semi-simple Lie groups, Bruhat Poisson structures on compact semi-simple Lie groups, and Poisson groupoid structures arising from dynamical r-matrices of semi-simple Lie algebras are symmetric, so they admit a Poisson involution. For symmetric Poisson groups, the relation between the stable locus Poisson structure and Poisson symmetric spaces is discussed. As a consequence, we prove that the Dubrovin Poisson structure on the space of Stokes matrices U+ (appearing in Dubrovin's theory of Frobenius manifolds) is a Poisson symmetric space.

Original languageEnglish (US)
Pages (from-to)403-430
Number of pages28
JournalAnnales Scientifiques de l'Ecole Normale Superieure
Issue number3
StatePublished - May 2003

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Dirac submanifolds and poisson involutions'. Together they form a unique fingerprint.

Cite this